Jump to content

How Low Is Too Low For Heart Rate?


mandasmom
 Share

Recommended Posts

I recently started taking a higher than normal dose of proamatine. It has done the trick in raising BP however it has really lowered my heart rate. My rate right now is 35bpm. I'm feeling pretty cruddy at the moment, weak, clammy, fuzzy headed and feeling like I need to breath deeply. I am also exhausted and just want to sleep but I am a bit concerned to sleep with the heart rate so low. Am I just being paranoid? I know you aren't doctors, just looking for input.

Link to comment
Share on other sites

35 is way too low. If you cannot get a hold of your doctor and it's still that low, you may need to go to the ER--of course if it's near the end of your dose cycle, your heart rate bounces up, you may want to skip your proamatine until you talk to you doctor.

Link to comment
Share on other sites

Wow! That does sound very low! I hope it continues to go up and you feel better! I think it is definitly important to consult with your dr. and continue to monitor it. If you have more problems you may want to consider the ER. Has anything like this ever happened before?

I hope you feel better soon!

Link to comment
Share on other sites

AJW,

It has gotten down to 40 before, quite a few times, ususally when they were messing around with my beta blockers. It has been recorded multiple times on various monitors and even when I was in the hospital and nobody ever seemed to think it was a big deal. But yes, I will be keeping an eye on it. I have an implantable heart monitor so I was sure to record a reading tonight also.

Link to comment
Share on other sites

Sounds like you are on top of things! I hope it works well for you! Ironically I was just going to ask you if you are on a beta blocker because that could be doing that to your heart rate. But, you answered my question! B)

What did you have the monitor implanted for? The low heart beat or for other arrhythmias?

I wonder why they were not at least a little concerned? Esp. if you were up and moving?

Good luck! B)

Link to comment
Share on other sites

Hi,

When my BB dosage were too high and my HR was in the 40s (at the hospital) my doctors decreased the dosage.

If your HR is not high enough your vital organs don't get enough blood and nourishement. In the long run it can cause damage.

I don't understand why your doctors are not doing anything. If you were not on BB they would be offering you a PM.

Link to comment
Share on other sites

This certainly does NOT apply to mandasmom situation, but thought I'd share. My son's HR gets into the 30's when he's got something going on, like a GI bacterial overgrowth. I have taken him to the ER when it was in the mid to high 30's. They were shocked to see him feeling so well, tossing a rubber ball to anyone who walked into his room. Mind you, he was having a bit of "D" (because of the BO)and sleeping an awful lot, but basically feeling OK. His cardiologist did a thorough work-up, mumbled something about increased vagal tone, and declared him fit. So, low HR's can be "normal" and just another part of dyautonomia. My son was also very athletic at the time, an avid skateboarder. His cardiologist says he'd be much more concerned if Mack was displaying symptoms at the time, like trouble breathing, maintaining consciousness, etc.

Julie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...